Alert archive / Florida / Special Weather Statements in 2014

Special Weather Statement, NWS Melbourne, FL

August 4, 2014Lake County, Orange County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 4, 2014, 6:23 PM EDT for Lake County, Orange County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2014, 6:23 PM EDT (22:23 UTC)
Expired
Aug 4, 2014, 7:15 PM EDT
In force
52 min
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL

The radar

The Melbourne radar (KMLB), 93 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2014-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1003 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2014-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1003 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

816 
WWUS82 KMLB 042223
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
623 PM EDT MON AUG 4 2014

FLZ045-053-144-042315-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
623 PM EDT MON AUG 4 2014

...FUNNEL CLOUDS POSSIBLE OVER SOUTHWESTERN LAKE COUNTY...ORANGE
COUNTY...NORTHWESTERN OSCEOLA COUNTY...

AT 617 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STORMS CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND
GUSTS FROM HORIZON WEST TO 5 MILES EAST OF NARCOOSSEE...MOVING
SOUTHWEST AT 5 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS 
AND FUNNEL CLOUDS INCLUDE DOCTOR PHILLIPS...BAY HILL...BELLE ISLE 
AND KISSIMMEE.

ADDITIONAL STRONG STORMS DEVELOPING ACROSS CENTRAL AND SOUTHERN LAKE 
COUNTY MAY ALSO PRODUCE FUNNEL CLOUDS. 

LAT...LON 2873 8196 2878 8183 2878 8166 2867 8146
      2864 8146 2864 8141 2840 8099 2819 8107
      2805 8137 2807 8135 2808 8143 2811 8146
      2814 8146 2816 8153 2820 8153 2826 8156
      2827 8166 2834 8167 2834 8176 2851 8196
TIME...MOT...LOC 2222Z 025DEG 4KT 2845 8159 2832 8116

$$


MOSES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:53 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 4, 3:53 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
353 PM EDT MON AUG 4 2014

.DISCUSSION...

THROUGH TONIGHT...A LOT OF MOISTURE BUT NOT A LOT OF WIND TODAY.
THIS IS PROMOTING SLOW MOVING STORMS AND LOCALLY HEAVY RAINFALL
AMOUNTS UP TO 3 INCHES IN A SHORT PERIOD OF TIME. EXPECT CONVECTION
TO PERSIST INTO THE EARLY EVENING ESP NORTH AND CENTRAL SECTIONS
WHICH HAVE NOT BEEN FULLY WORKED OVER YET DESPITE THE INCREASING
HIGH CLOUDS. LARGE AREA OF DEBRIS RAIN ACROSS THE SOUTH WILL
GRADUALLY DIMINISH THIS EVENING.

HURRICANE BERTHA PASSING WELL OFFSHORE AT THIS TIME...ABOUT 425
MILES EAST OF THE CAPE. NO IMPACTS TO LAND EXPECTED BUT AN
INCREASE IN SWELL WILL AFFECT THE SURF ZONE TONIGHT AND TUE WHICH
SHOULD ENHANCE THE RIP CURRENT THREAT.

TUE...UPPER LEVEL TROUGH MOVING ACROSS THE SOUTHEAST U.S. WILL
KEEP BOTH THE UPPER LEVEL RIDGE AND THE SURFACE HIGH PRESSURE
SOUTH OF CENTRAL FLORIDA. THE RESULTING DEEP LAYER SOUTHWEST TO
WEST WIND FLOW WILL CONTINUE TO FEED MOIST GULF OF MEXICO AIR INTO
EAST CENTRAL FLORIDA. THE COMBINATION OF A VERY MOIST ATMOSPHERE...
DAY TIME HEATING AND WEAK DISTURBANCES MOVING OVERTOP OF CENTRAL
FLORIDA WILL KEEP A 50 POP FROM BREVARD OSCEOLA COUNTIES NORTH AND
A 60 POP TO THE SOUTH WHERE THE MOISTURE LEVELS ARE HIGHER. HIGHS
UPPER 80S TO AROUND 90 AT THE COAST AND LOWER 90S FOR THE
INTERIOR.

TUE NIGHT...UPPER LEVEL TROUGHING OVER THE SOUTHEAST U.S. KEEPS
THE UPPER LEVEL RIDGE AND SURFACE HIGH TO THE SOUTH. SHOWERS
DISSIPATE THROUGH THE EVENING WITH THE LOSS OF DAYTIME HEATING.
ANOTHER WARM NIGHT WITH LOWS IN THE MID 70S INTERIOR AND AWAY FROM
THE COAST VERO BEACH SOUTH TO THE UPPER 70S AT THE COAST SOUTH
BREVARD TO JUPITER INLET.

WED-WED NIGHT...THE UPPER LEVEL TROUGHING CONTINUES TO KEEP UPPER
LEVEL AND SURFACE RIDGES TO THE SOUTH. ALTHOUGH MOISTURE LEVELS
REMAIN HIGH PRECIP IS PRIMARILY DUE TO SEA BREEZES AND OUTFLOW
BOUNDARIES INTERACTING WITH EACH OTHER IN THE AFTERNOON AND
LINGERING INTO THE EVENING. HIGHS IN THE LOW 90S DURING THE
AFTERNOON AND MID 70S THURSDAY MORNING.

THU-SUN...THE UPPER LEVEL TROUGHING OVER THE SOUTHEAST U.S.
WEAKENS AS THE PRIMARY TROUGHING OVER THE NORTHEAST U.S. LIFTS
NORTHEAST. THIS ALLOWS THE SURFACE HIGH THAT WAS OVER THE BAHAMA
ISLANDS AND FLORIDA STRAITS TO SHIFT NORTHWARD THU AND FRI THEN
REST OVERTOP OF CENTRAL FLORIDA SAT AND SUN. THE PERSISTENT WEST
TO SOUTHWEST FLOW SHIFTS TO THE SOUTH AND SOUTHEAST SAT AND SUN.
TEMPERATURES IN THE LOWER 90S INTERIOR AND AROUND 90 AT THE COAST
DUE TO A LATE SEA BREEZE EACH DAY.

&&

.AVIATION...
SCT TO NMRS SHRA/TSRA WILL PRODUCE TEMPO MVFR CIGS/VSBYS THROUGH
00Z. THEN VFR OVERNIGHT.

&&

.MARINE...
HURRICANE BERTHA PASSING WELL OFFSHORE AT THIS TIME WILL SEND LONG
PERIOD SWELLS TO THE COAST TONIGHT AND TUE. COMBINED SEAS UP TO 7
FEET OFFSHORE SO WILL HEADLINE WITH A CAUTION FOR SEAS AS WINDS
WILL BE SW 10-15 KNOTS. SEAS 3 TO 4 FEET NEARSHORE.

TUE-FRI...OFFSHORE WINDS 15 KNOTS OR LESS TUE BECOME LIGHT ON WED AS
THE HIGH PRESSURE TO THE SOUTH BEGINS MIGRATING NORTH. THE WINDS
REMAIN OUT OF THE SOUTH 15 KNOTS OR LESS WED THROUGH FRI WITH AN
ONSHORE COMPONENT EACH AFTERNOON AS THE EAST COAST SEA BREEZE SETS
UP AND COMES ASHORE. ALONG PERIOD SWELL FROM BERTHA IMPACTS THE
COASTAL WATERS TUE. BERTHA/S IMPACT DIMINISHES WED AS THE STORMS
LIFTS NORTHEAST AND AWAY FROM THE SOUTHEAST U.S. SEAS TO 6 FEET
OFFSHORE TUE SUBSIDE TO 3 TO 4 FEET WED NIGHT AND REMAIN THERE
THROUGH FRI.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  90  76  93 /  30  50  20  30
MCO  75  92  76  94 /  30  50  20  40
MLB  75  90  75  92 /  30  50  20  30
VRB  75  91  74  92 /  30  50  20  30
LEE  77  93  78  94 /  30  40  20  40
SFB  78  93  78  94 /  30  50  20  30
ORL  77  92  78  94 /  30  50  20  40
FPR  75  90  74  92 /  30  50  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM...KELLY
LONG TERM....SPRATT
Hazardous weather outlook, Aug 4, 10:59 AM EDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1059 AM EDT MON AUG 4 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-050300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1059 AM EDT MON AUG 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A WEAK LOW PRESSURE TROUGH OVER FLORIDA WILL LIFT NORTHEAST INTO
THE ATLANTIC THROUGH LATE TONIGHT. AS IT DOES...LIGHT WESTERLY WINDS
WILL DEVELOP ACROSS CENTRAL FLORIDA. THIS WILL KEEP THE EAST COAST
SEA BREEZE PINNED ALONG OR EAST OF THE INTERSTATE 95 CORRIDOR...
WHILE A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA
TODAY...WITH THE HIGHEST COVERAGE ALONG THE SPACE AND TREASURE
COASTS AND ALONG THE NORTHEAST SHORE OF LAKE OKEECHOBEE. A FEW
STORMS MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND
WIND GUSTS BETWEEN 40 AND 50 MPH. STORM MOTION WILL EAST AT 5 TO
10 MPH.

.FLOOD IMPACT...HIGH MOISTURE LEVELS COMBINED WITH SLOW STORM
MOTION WILL RESULT IN BRIEF...TORRENTIAL RAINFALL. WHILE TOTAL
RAINFALL TOTALS ARE NOT EXPECTED TO BE EXCESSIVE...RAINFALL OF ONE
TO TWO INCHES WILL OCCUR IN 30 MINUTES OR LESS IN SOME AREAS...
LEADING TO TEMPORARY...MINOR FLOODING. THE MOST FLOOD PRONE AREAS
WILL BE OVER THE COASTAL COUNTIES...WHERE THE EAST COAST SEA
BREEZE MAY FOCUS STORMS DURING THE AFTERNOON.

.RIP CURRENT IMPACT...A 3 TO 4 FOOT EASTERLY SWELL WILL RESULT IN
A MODERATE THREAT FOR RIP CURRENTS ALONG AREA BEACHES TODAY. BEACH
PATROLS REPORT MANY RIP CURRENT RESCUES OVER RECENT DAYS AND
CONDITIONS REMAIN VERY FAVORABLE FOR ADDITIONAL RIP CURRENTS
TODAY. THE STRONGEST AND MOST NUMEROUS RIP CURRENTS WILL OCCUR
DURING THE OUTGOING TIDE...WHICH WILL OCCUR FROM MID AFTERNOON
THROUGH SUNSET.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE EAST COAST SEA
BREEZE TODAY...WHILE LIGHT WESTERLY WINDS ALOFT PUSH THEM TOWARD
THE COAST AT 5 TO 10 KNOTS. AS THE STORMS APPROACH THE COAST...
THEY WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 35 KNOTS...AS
WELL AS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY
HEAVY RAIN.

.WIND AND SEA IMPACT...
AS HURRICANE BERTHA PASSES WELL OFFSHORE THE FLORIDA EAST COAST
TODAY...LONG PERIOD SWELLS WILL BEGIN TO IMPACT THE LOCAL ATLANTIC
TOWARD SUNSET THIS EVENING. THE SWELLS WILL ALLOW OFFSHORE SEAS
TO BUILD TO 5 TO 7 FEET BEYOND ABOUT 20 MILES OFFSHORE. SMALL
CRAFT OPERATORS TRANSITING THE OFFSHORE WATERS SHOULD EXERCISE
CAUTION TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON
AND EVENING AS DEEP LAYER WEST TO SOUTHWEST WINDS DEVELOP ACROSS
EAST CENTRAL FLORIDA AND KEEP THE EAST COAST SEA BREEZE PINNED
NEAR THE INTERSTATE 95 CORRIDOR. FREQUENT LIGHTNING STRIKES WILL
BE THE PRIMARY HAZARD. LOCAL HEAVY RAIN AND GUSTY WINDS ALSO WILL
ACCOMPANY STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SPRATT

In the hours before

Special weather statement, Aug 4, 6:23 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
623 PM EDT MON AUG 4 2014

FLZ045-053-144-042315-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
623 PM EDT MON AUG 4 2014

...FUNNEL CLOUDS POSSIBLE OVER SOUTHWESTERN LAKE COUNTY...ORANGE
COUNTY...NORTHWESTERN OSCEOLA COUNTY...

AT 617 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STORMS CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND
GUSTS FROM HORIZON WEST TO 5 MILES EAST OF NARCOOSSEE...MOVING
SOUTHWEST AT 5 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS
AND FUNNEL CLOUDS INCLUDE DOCTOR PHILLIPS...BAY HILL...BELLE ISLE
AND KISSIMMEE.

ADDITIONAL STRONG STORMS DEVELOPING ACROSS CENTRAL AND SOUTHERN LAKE
COUNTY MAY ALSO PRODUCE FUNNEL CLOUDS.

LAT...LON 2873 8196 2878 8183 2878 8166 2867 8146
      2864 8146 2864 8141 2840 8099 2819 8107
      2805 8137 2807 8135 2808 8143 2811 8146
      2814 8146 2816 8153 2820 8153 2826 8156
      2827 8166 2834 8167 2834 8176 2851 8196
TIME...MOT...LOC 2222Z 025DEG 4KT 2845 8159 2832 8116

MOSES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:21 PM EDTSpecial Marine WarningMLB114 min
Aug 3, 10:03 PM EDTAreal Flood AdvisoryMLBLake, Orange87 min
Aug 4, 2:39 PM EDTSpecial Marine WarningMLB96 min
Aug 4, 3:07 PM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie83 min

Nearby

Special Weather Statements in Florida, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.